MAUDE Adverse Event Report: ADVANCED BIONICS, LLC HIRES 90K¿ IMPLANT; COCHLEAR IMPLANT

ADVANCED BIONICS, LLC HIRES 90K¿ IMPLANT; COCHLEAR IMPLANT
Model Number CI-1400-01
Medical Device Problem Codes Electrical /Electronic Property Problem (1198); Electrostatic Discharge (2149); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 08/18/2025
Type of Reportable Event Malfunction
Event or Problem Description
The recipient reportedly experiences pain with device use.Programming adjustments were made; however, the issue did not improve.Device testing could not be performed due to pain.Revision surgery is under consideration.
 
Additional Manufacturer Narrative
Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Additional information sections: b.3, d.6b, h.6.The recipient's device was explanted.The recipient was re-implanted with another advanced bionics cochlear device.A review of the device history record was completed, and no anomalies were noted.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
The recipient's pain issues have resolved.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Additional information: section d.9.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.
 
Additional Manufacturer Narrative
Correction information section: b.1, b.2 & h.1.Additional information sections h.6, b.1 & h.1.Advanced bionics considers the investigation into this reportable event as closed.The external visual inspection revealed the electrode was severed and silicone damage was observed on the top and bottom cover of the device.These are believed to have occurred during revision surgery.The device passed photographic imaging inspection.System lock was verified.The condition of the electrode prevented an electrical test from being performed.The device passed some of the electrical tests performed.The device passed the mechanical tests performed.The failure of this device is believed to be attributed to a short from power to electrode ground case at the analog chip.It is believed that electrostatic discharge (esd) led to an overload voltage, damaging structures on the electrode ground node inside the analog chip integrated circuit.This ultimately caused the device to cease functioning.A corrective action was implemented.This version of the hires 90k device is no longer distributed.This is the final report.Disclaimer: advanced bionics does not intend that this report be any admission of liability, fault or product defect.

Brand Name
HIRES 90K¿ IMPLANT
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
ADVANCED BIONICS, LLC
28515 westinghouse place
valencia CA 91355
Manufacturer Contact
laurel masamitsu
28515 westinghouse place
valencia, CA 91355
MDR Report Key21900468
Report Number3006556115-2025-00580
Device Sequence Number4084736
Product Code MCM
UDI-Device Identifier07630016816253
UDI-Public(01)07630016816253(11)151016(17)170930
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P960058
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/30/2017
Device Model NumberCI-1400-01
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Not provided
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date09/11/2025
10/08/2025
11/17/2025
12/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexMale